Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Sore throat,ENT,biaxin,GERD,prilosec,bumps on tongue

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I've had a mild, but annoying, left sided sore throat for about 6 weeks. Saw ENT - he gave me Biaxin rx -but also scoped me and said he really thinks it's from GERD. I took Prilosec for a week and sore throat subsided some. I stopped taking it to see if it would come back. Now I noticed I have a couple of sore bumps way in the back on the side of my tongue. They may have been there before, I just never looked. But they are sore. I'm scared senseless now thinking it could be tongue cancer. (I used to smoke). I'm 53. Should I go back to ENT or to dentist?
Posted Mon, 7 May 2012 in GERD
Answered by Dr. Rakhi Tayal 36 minutes later

Thanks for writing to us.

The sore throat on one side is most probably due to GERD. Some sore bumps on the back of your tongue are also more likely to be due to the irritation caused by the acid reflux. This can be diagnosis by upper GI endoscopy.

I encourage you to consult your physician for evaluation.

In the meantime, you might find the following measures helpful.
1. Try raising the head of your bed about four inches with blocks.
2. It also might help to avoid eating or drinking for two hours before you lie down.
3. To help control the stomach acid, one should not drink alcohol or drinks with caffeine in them, or eat chocolate or spicy or greasy foods.
4. Take some antacid
5. If the symptoms are severe, then you may need drugs like proton pump inhibitors.

"The chances of the sore tongue being cancerous growth are less" It is best to get it investigated to relieve your anxiety.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor